Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting A Prescription For Isentress

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Isentress (Raltegravir, MK-0518)

ral-TEG-ra-vir Brand Name: Isentress Other Name(s): RAL, raltegravir potassium Drug Class: Integrase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Raltegravir can cause serious, life-threatening side effects. These include skin reactions, allergic reactions, and liver problems. Stop taking raltegravir and contact your health care provider right away if you develop a rash with any of the following symptoms: ...
Ask the Experts

ISENTRESS covered by Humana?

Now that Isentress is FDA approved. When will Humana or someone cover it on their Medicare Prescription Plan?...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
As far as I'm aware, raltegravir (Isentress) should be covered by all major US insurance plans. It is covered in our state (Colorado). If there are concerns, I'd have your doctor contact his or her local Merck sales representative.BY... Read more »

Isentress? Psychiatric Events?

I recently switched from Truvada and Reyataz/r to Truvada and Isentress.Before going on HIV medications I was VERY fatigued and my sleep was very poor. But when I started my first regimen Truv. and Rey. that all changed and my sleep quality greatly...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It is my understanding that there was no theme to the psychiatric events possibly attributable to raltegravir in the clinical trials reported to date. There has been an increased rate of headache reported so that may be a signal of some central... Read more »

Your Response to Inquiry "Truvada / Isentress and Muscle Stiffness / Joint Pain" on 1/25/2010

In your response you asked anyone else experiencing similar symptoms to post. I have been taking HIV medications for a little over 3 years now. 45 days ago I moved from Truvada+Lexiva to Truvada+Isentress. I have noticed significant stiffening in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thanks-that feedback is hugely useful!! Thanks for sharing-others are invited as well. KH... Read more »

Vitamin Supplement and Truvada/Isentress combo

Dr Young,Is it OK to take K-Pax vitamin supplements with Truvada and Isentress medication. If not, is there any supplement you would recommend?Thank you for your time...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello,In general most once-daily vitamin supplements are ok to take with HIV medications. In this regard, your KPax should be fine. Be sure to let your healthcare provider know about all of the prescription and non-prescription medications that... Read more »
Connect With Others

Isentress plus Kaletra

Posted by Danigirl, 2 Replies
Has anyone taken a combination of Isentress and Kaletra? My husbands ID doctor called in this prescription after he had a reaction from the Atripla. We are new at this but I understand that traditionally the two aren't given together. The only... Read more »

Isentress Drug - Side Effects?? HELP

Posted by design36, 1 Reply
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »

Itchy bumps on face--On Isentress,Prezista,Norvir

Posted by llee, 2 Replies
Hi all,

my doctor put me on a combo of Isentress,Prezista,Norvir in June. Soon after I started I got itchy bumps all over my face, and also on my neck and upper chest and upper arms. According to the doctor it's because of Immune Reconstitution... Read more »

Isentress & Side Effects

Posted by design36, 3 Replies
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »